MAUDE Adverse Event Report: DEPUY MITEK LLC US ACL ACC DISPOSABLES KIT *EA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US ACL ACC DISPOSABLES KIT *EA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 232300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This is report 2 of 2 for(b)(4).It was reported that during an anterior cruciate ligament (acl) repair procedure, it was discovered that the guide wires from two (2) acl disposables kit devices broke inside the patient.There was a delay in the surgical procedure; however, the duration was not specified.It was reported that the surgery was completed successfully.However, fragments were generated in the patient.It was reported that the patient would have to undergo a procedure for removal of the fragments.There was patient involvement reported.There were patient consequences as a result of this event.There were reports of injuries, medical intervention and /or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: e1: the reporter¿s phone number was not provided.D10: concomitant med products and therapy dates: acl disposables kit, 5/1/2024 h4: the device manufacture date is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi:(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: b5: during subsequent follow-up with the customer additional information was obtained.The reporter clarified that another surgery was scheduled to remove the broken piece of the nitinol guide wire.It was reported that fragments were left in the patient during the initial anterior cruciate ligament (acl) reconstruction surgery, and then removed completely during the second surgery for the hardware removal.The surgery to remove the fragments took place on (b)(6) 2024.It was reported that the patient no longer had fragments of guidewire as all the fragments were removed successfully during second surgery.H4: the device manufacture date was unavailable in the initial medwatch report.The device manufacture date has been updated accordingly.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.Since the complaint device was discarded, we cannot determine a root cause for the reported failure.If additional information or the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device lot number (242l922), and no non-conformance was identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19448568
Report Number1221934-2024-01870
Device Sequence Number14256491
Product Code LXH
UDI-Device Identifier10886705011117
UDI-Public10886705011117
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number232300
Device Lot Number242L922
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown